Alert archive / Oregon / High Wind Warnings in 2010
High Wind Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Jan 15, 2010, 8:35 AM PST for Union County, Oregon. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2010, 8:35 AM PST (16:35 UTC)
- Expired
- Jan 15, 2010, 6:48 PM PST
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 8:45 AM PST | NON-TSTM WND GST 65 | 8 Sse La Grande, OR | |
| Jan 15, 9:10 AM PST | NON-TSTM WND GST 60 | 5 Wnw Union, OR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 4.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630 WWUS76 KPDT 151635 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 835 AM PST FRI JAN 15 2010 ...VERY WINDY IN PORTIONS OF THE GRANDE RONDE VALLEY AND WALLOWA COUNTY... .PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS SOUTHERN UNION AND WALLOWA COUNTIES TODAY. THESE TIGHTER PRESSURE GRADIENTS WILL CAUSE STRONG WINDS OVER PORTIONS OF THE GRANDE RONDE VALLEY AND WALLOWA COUNTY. ORZ049-160045- /O.UPG.KPDT.WI.Y.0006.000000T0000Z-100116T0300Z/ /O.NEW.KPDT.HW.W.0002.100115T1635Z-100116T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 835 AM PST FRI JAN 15 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * STRONG WINDS WILL CONTINUE THROUGH THIS EVENING...AND THEN DIMINISH OVERNIGHT. THE STRONGEST WINDS WILL OCCUR DURING THE MORNING AND EARLY AFTERNOON HOURS. * EXPECT SOUTHEAST TO SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO AROUND 60 MPH WITHIN AND TO THE IMMEDIATE NORTH OF LADD AND PYLES CANYONS. IN OTHER PORTIONS NORTH OF LADD AND PYLES CANYONS EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH. * STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG HIGHWAY 203 BETWEEN UNION AND LA GRANDE AND INTERSTATE 84 THROUGH LADD CANYON AND NORTH OF LADD CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-160000- /O.CON.KPDT.WI.Y.0006.000000T0000Z-100116T0000Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 835 AM PST FRI JAN 15 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. * SOUTHEAST TO SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. * STRONG CROSS WINDS ARE EXPECTED TODAY ALONG HIGHWAY 82 AND HIGHWAY 3 IN THE WALLOWA VALLEY AS WELL FROM JOSEPH AND IMNAHA EAST TO THE SNAKE RIVER VALLEY AND IN HELLS CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
115 WWUS76 KPDT 152258 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 258 PM PST FRI JAN 15 2010 ...VERY WINDY IN PORTIONS OF THE GRANDE RONDE VALLEY AND WALLOWA COUNTY... .PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS SOUTHERN UNION AND WALLOWA COUNTIES TODAY. THESE TIGHTER PRESSURE GRADIENTS WILL CAUSE STRONG WINDS OVER PORTIONS OF THE GRANDE RONDE VALLEY AND WALLOWA COUNTY. ORZ049-160300- /O.CON.KPDT.HW.W.0002.000000T0000Z-100116T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 258 PM PST FRI JAN 15 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * STRONG WINDS WILL CONTINUE THROUGH THIS EVENING...AND THEN DIMINISH OVERNIGHT. THE STRONGEST WINDS WILL OCCUR DURING THE LATE AFTERNOON HOURS. * EXPECT SOUTHEAST TO SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO AROUND 60 MPH WITHIN AND TO THE IMMEDIATE NORTH OF LADD AND PYLES CANYONS. IN OTHER PORTIONS NORTH OF LADD AND PYLES CANYONS EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH. * STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG HIGHWAY 203 BETWEEN UNION AND LA GRANDE AND INTERSTATE 84 THROUGH LADD CANYON AND NORTH OF LADD CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-160300- /O.EXT.KPDT.WI.Y.0006.000000T0000Z-100116T0300Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 258 PM PST FRI JAN 15 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS HAVE PEAKED AND WILL SLOWLY DECREASE THIS EVENING. * SOUTHEAST TO SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. * STRONG CROSS WINDS ARE EXPECTED TODAY ALONG HIGHWAY 82 AND HIGHWAY 3 IN THE WALLOWA VALLEY AS WELL FROM JOSEPH AND IMNAHA EAST TO THE SNAKE RIVER VALLEY AND IN HELLS CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
408 WWUS76 KPDT 160248 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 648 PM PST FRI JAN 15 2010 .WINDS HAVE DECREASED THIS EVENING ARE EXPECTED TO REMAIN BELOW ADVISORY OR WARNING CRITERIA OVERNIGHT. HOWEVER...BREEZY WINDS WILL CONTINUE OVERNIGHT ESPECIALLY IN THE SOUTHERN GRANDE RONDE VALLEY. ORZ049-160400- /O.CAN.KPDT.HW.W.0002.000000T0000Z-100116T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 648 PM PST FRI JAN 15 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH WIND WARNING. $$ ORZ050-160400- /O.CAN.KPDT.WI.Y.0006.000000T0000Z-100116T0300Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 648 PM PST FRI JAN 15 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Jan 15, 5:15 AM PST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 15, 5:15 AM PST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
515 AM PST FRI JAN 15 2010
UPDATED THE AVIATION DISCUSSION
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A MOIST AND MILD
SOUTHWEST FLOW CONTINUES OVER THE PACIFIC NORTHEAST THIS MORNING AS
ANOTHER WAVE MOVES INTO THE REGION BRINGING A CHANCE OF SHOWERS.
THIS WILL REPLACE A WEAK UPPER RIDGE THAT IS CURRENTLY OVER THE
PACIFIC NORTHWEST. THERE ARE TIGHT SURFACE PRESSURE GRADIENTS
BETWEEN THE BAKER AND THE GRANDE RONDE VALLEY AS WELL AS BETWEEN
BAKER AND WALLOWA COUNTY. THIS IS OR WILL SOON BE CAUSING STRONG
WINDS IN THE CANYONS...ESPECIALLY LADD AND PYLES CANYONS IN THE
SOUTHERN GRANDE RONDE VALLEY AND THE WALLOWA VALLEY AS WELL AS HELLS
CANYON IN WALLOWA COUNTY. THERE ARE CURRENTLY WIND ADVISORIES FOR
THESE AREAS IN PLACE AND FOR NOW WILL KEEP THEM GOING. EVEN THOUGH
THE WINDS HAVE COME DOWN A BIT DURING THE PAST COUPLE HOURS THEY
SHOULD PICK UP AGAIN. THE REMAINDER OF THE SHORT TERM FORECAST WILL
BE A PROGRESSIVE SOUTHWEST FLOW ALOFT WITH ONE WAVE AFTER ANOTHER...
WITH EACH BRINGING A CHANCE OF PRECIPITATION. THE MILD CONDITIONS IN
THE SOUTHWEST FLOW WILL KEEP SNOW LEVELS HIGH WITH PLENTY OF SNOW
MELT TAKING PLACE. AS SUCH THERE MAY BE HYDROLOGY CONCERNS LATE IN
THE PERIOD OR IN THE EARLY EXTENDED FORECAST PERIOD. THIS WILL BE
MONITORED CLOSELY DURING THE NEXT FEW DAYS. 88
.LONG TERM...SUNDAY THROUGH THURSDAY. A SERIES OF STORM SYSTEM WILL
TRACK ACROSS THE TWO STATE AREA THROUGH THE LONG TERM. A STORM
SYSTEM IS EXPECTED TO TAKE AIM ON THE PACNW SUNDAY. MOISTURE WILL
MOVE INTO THE AREA THAT WILL HELP TO INCREASE PCPN CHANCES AND A
SECOND STORM SYSTEM IS EXPECTED TO APPROACH THE AREA ON MONDAY.
THE BULK OF THE MOISTURE WILL MOVE AWAY FROM THE REGION BUT SHOWERS
SHOULD PERSIST INTO TUESDAY. THE UNSETTLED WEATHER SHOULD CONTINUE
INTO MIDDLE OF THE WORK WEEK WITH ADDITIONAL STORM SYSTEMS EXPECTED
TO TRACK ACROSS OUR AREA THROUGH THURSDAY. SNOW LEVELS WILL REMAIN
HIGH THROUGH THE PERIOD.
&&
.AVIATION...KDLS AND KYKM MAY EXPERIENCE LCL MVFR/IFR CEILINGS
AND VSBY UNTIL 15Z IN FOG. OTHERWISE VFR CONDITIONS SHOULD PERSIST
UNTIL 22Z WHEN SHOWERS ARE EXPECTED TO MOVE INTO THE REGION AT FIRST
IN KDLS AND KYKM WITH LCL MVFR CEILINGS AND VSBY IN SHOWERS. AFTER
06Z AREAS OF MVFR CEILINGS AND VSBY IN SHOWERS WILL DEVELOP ACROSS
ALL TAF SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 48 35 48 35 / 0 20 40 10
ALW 48 38 48 38 / 10 30 40 10
PSC 46 35 48 33 / 10 40 20 10
YKM 41 34 43 31 / 20 50 20 10
HRI 46 34 48 32 / 0 20 20 10
ELN 39 34 41 30 / 30 50 20 10
RDM 51 35 51 32 / 0 20 20 20
LGD 45 34 43 33 / 0 10 20 20
GCD 46 34 46 32 / 0 10 30 20
DLS 44 37 47 36 / 10 50 20 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ050.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ049.
WA...NONE.
&&
THREAT INDEX
TODAY : YELLOW
SATURDAY : GREEN
SUNDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/97/97Hazardous weather outlook, Jan 15, 5:20 AM PST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PST FRI JAN 15 2010
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-161315-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
520 AM PST FRI JAN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
GRANDE RONDE VALLEY, WALLOWA COUNTY
TIGHT PRESSURE GRADIENTS WILL PERSIST BETWEEN THE BAKER VALLEY WITH
THE GRANDE RONDE AND WALLOWA VALLEYS TODAY. THIS WILL CAUSE STRONG
GUSTY WINDS WITH SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. A WIND
ADVISORY IS IN EFFECT FOR BOTH THESE AREAS TODAY UNTIL 4 PM FOR THE
WALLOWA VALLEY AND 7 PM FOR THE GRANDE RONDE VALLEY. PLEASE REFER TO
NWS PRODUCT ID PDXNPWPDT FOR MORE DETAILS. THE WINDS WILL DIMINISH
TO BELOW ADVISORY SPEEDS TONIGHT AND EARLY SATURDAY MORNING...
HOWEVER IT WILL REMAIN LOCALLY BREEZY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A SERIES OF WEATHER DISTURBANCES AS WAVES WILL MOVE ACROSS THE
PACIFIC NORTHWEST UNDER A MOIST AND MILD SOUTHWEST FLOW ALOFT. THIS
WILL KEEP THE FORECAST AREA ON THE WET SIDE BUT WITH MILD
TEMPERATURES. AS SUCH SNOW LEVELS WILL BE FAIRLY HIGH WITH A
CONSIDERABLE AMOUNT OF SNOW MELT TAKING PLACE. THE AMOUNT OF SNOW
MELT COMBINED WITH ANY PRECIPITATION MAY CAUSE HIGH WATER LEVELS ON
THE NACHES RIVER IN THE YAKIMA BASIN OF WASHINGTON BY NEXT WEEK.
THAT SITUATION WILL BE MONITORED CLOSELY FOR THE POSSIBLE NEED OF
ANY HYDROLOGICAL HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
High Wind Warnings in Oregon, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.